Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 31, 2021, 3:53 PM CDT for Jefferson Davis Parish, Louisiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2021, 3:53 PM CDT (20:53 UTC)
- Expired
- Aug 31, 2021, 4:15 PM CDT
- In force
- 22 min
- Issued by
- NWS Lake Charles, LA
- Hail
- 0.25 in
- Wind
- 30
County Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 17 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.9 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2197 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
546
WWUS84 KLCH 312053
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
353 PM CDT Tue Aug 31 2021
LAZ041-042-074-312115-
Calcasieu LA-Jefferson Davis LA-East Cameron LA-
353 PM CDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of north central
Cameron, south central Jefferson Davis and southeastern Calcasieu
Parishes through 415 PM CDT...
At 353 PM CDT, Doppler radar was tracking a strong thunderstorm over
Holmwood, or 7 miles west of Hayes, moving southeast at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Iowa, Lacassine National Wildlife Refuge, Hayes, Holmwood, Hacketts
Corner, Thornwell and Bell City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3014 9320 3024 9302 3014 9275 2992 9301
TIME...MOT...LOC 2053Z 319DEG 11KT 3010 9305
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
Stigger/87What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 31, 3:49 PM CDT, 4 minutes earlier.
Area forecast discussion, Aug 31, 3:49 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 349 PM CDT Tue Aug 31 2021 .DISCUSSION... .SHORT TERM [Thru Thursday Night] A plume of tropical moisture can be seen trailing Ida on water vapor imagery. This will keep higher PoPs over the southernmost inland zones and over the coastal waters. It's been a quiet day outside of scattered showers over the marine zones and a few isolated showers over the coastal Parishes / Counties. Activity is ramping up (as of 20Z) with more thunderstorm development expected over the next few hours. This activity will taper with loss of daytime heating, however a few stray showers are likely overnight south of the I-10 and over the gulf. Both Wednesday and Thursday, diurnal activity is expected. Afternoon max temperatures will reach into the upper 90s for a few areas north of the I-10 corridor. Heat indices will be in the 100 - 110 degree range. Some areas in central LA will fly right under the criteria necessary for the issuance of a Heat Advisory so please be safe while working outdoors. .LONG TERM [Friday through Tuesday]... A weak surface boundary near the I-10 corridor will meander early Friday and then lift northward late Friday into Saturday. Aloft...High pressure oriented west to east across the central and south central United States will generally put a damper on any rain activity across central Louisiana on Friday and again on Saturday...however across the coastal areas...there may sufficient moisture to allow for some limited shower or thunderstorm activity with daytime heating. Looking ahead on Monday...high pressure aloft will shift slightly westward allowing for increased southerly flow and available moisture. This will allow for increasing rain chances through Tuesday for the area. Near normal high and low temperatures can be expected Friday through Tuesday. FN && .PRELIMINARY POINT TEMPS/POPS... AEX 75 98 74 96 / 10 30 10 30 LCH 78 93 76 94 / 30 70 10 50 LFT 77 93 76 93 / 30 70 10 50 BPT 76 94 75 94 / 30 70 20 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Aug 31, 3:41 AM CDT, 12 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 341 AM CDT Tue Aug 31 2021 GMZ432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 010845- Calcasieu Lake-Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline- St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- West Cameron-East Cameron-Tyler-Hardin-Jefferson-Orange- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- 341 AM CDT Tue Aug 31 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, southeast Texas and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and Tonight. Widely scattered showers and isolated thunderstorms today will produce cloud to ground lightning. Storms down along the coast in south central Louisiana will see some training of these storms and this will cause some issues in flooding. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Storms will continue into Wednesday then taper off on Friday with mostly clear skies for the weekend. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-435-450-452-455-470-472-475-010845- Sabine Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 341 AM CDT Tue Aug 31 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and Tonight. Scattered showers and thunderstorms over the coastal waters of southeast Texas and southern Louisiana today. Winds and seas will be higher near storms. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Chances for storms will continue through the rest of the week and into the weekend. Look for winds to remain elevated and seas running two to three feet. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 31, 3:53 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
353 PM CDT Tue Aug 31 2021
LAZ041-042-074-312115-
Calcasieu LA-Jefferson Davis LA-East Cameron LA-
353 PM CDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of north central
Cameron, south central Jefferson Davis and southeastern Calcasieu
Parishes through 415 PM CDT...
At 353 PM CDT, Doppler radar was tracking a strong thunderstorm over
Holmwood, or 7 miles west of Hayes, moving southeast at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Iowa, Lacassine National Wildlife Refuge, Hayes, Holmwood, Hacketts
Corner, Thornwell and Bell City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3014 9320 3024 9302 3014 9275 2992 9301
TIME...MOT...LOC 2053Z 319DEG 11KT 3010 9305
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
Stigger/87The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 4:34 PM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis, Lafayette, Saint Martin | 56 min |
| Aug 31, 5:00 PM CDT | Flash Flood Warning | LCH | Lafayette | 3 hr |
| Aug 31, 5:27 PM CDT | Special Weather Statement | LCH | Calcasieu | 48 min |
| Aug 31, 5:48 PM CDT | Flash Flood Warning | LCH | Calcasieu | 2 hr |
| Aug 31, 4:37 PM CDT | Special Weather Statement | LCH | Orange | 38 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.